All Title Author
Keywords Abstract

Application of Adomian’s Decomposition Method for the Analytical Solution of Space Fractional Diffusion Equation

DOI: 10.4236/apm.2011.16062, PP. 345-350

Keywords: Adomian’s Decomposition Method, Fractional Derivative, Fractional Diffusion Equation

Full-Text   Cite this paper   Add to My Lib


Spatially fractional order diffusion equations are generalizations of classical diffusion equations which are increasingly used in modeling practical super diffusive problems in fluid flow, finance and others areas of application. This paper presents the analytical solutions of the space fractional diffusion equations by Adomian’s decomposition method (ADM). By using initial conditions, the explicit solutions of the equations have been presented in the closed form. Two examples, the first one is one-dimensional and the second one is two-dimensional fractional diffusion equation, are presented to show the application of the present techniques. The present method performs extremely well in terms of efficiency and simplicity.


[1]  R. Metzler, E. Barkai and J. Klafter, “Anomalous Diffusion and Relaxation Close to Thermal Equilibrium: A Fractional Fokker-Planck Equation Approach,” Physics Review Letters, Vol. 82, No. 18, 1999, pp. 3563-3567. doi:10.1103/PhysRevLett.82.3563
[2]  R. Metzler and J. Klafter, “The Random Walk’s Guide to Anomalous Diffusion: A Fractional Dynamics Approach,” Physics Reports, Vol. 339, No. 1, 2000, pp. 1-77. doi:10.1016/S0370-1573(00)00070-3
[3]  R. Metzler and J. Klafter, “The Restaurant at the End of the Random Walk: Recent Developments in the Description of Anomalous Transport by Fractional Dynamics,” Journal of Physics A, Vol. 37, No. 31, 2004, pp. 161-208. doi:10.1088/0305-4470/37/31/R01
[4]  R. Gorenflo, F. Mainardi, E. Scalas and M. Raberto, “Fractional Calculus and Continuous-Time Finance. III. The Diffusion Limit,” Mathematical Finance. Konstanz, 2000, Trends Math Birkhuser Basel, 2001, pp. 171-180.
[5]  F. Mainardi, M. Raberto, R. Gorenflo and E. Scalas, “fractional Calculus and Continuous-Time Finance II: The Waiting-Time Distribution,” Physica A, Vol. 287, No. 3-4, 2000, pp. 468-481. doi:10.1016/S0378-4371(00)00386-1
[6]  E. Scalas, R. Gorenflo and F. Mainardi, “Fractional Calculus and Continuous-Time Finance,” Physica A, Vol. 284, No. 1-4, 2000, pp. 376-384. doi:10.1016/S0378-4371(00)00255-7
[7]  M. Raberto, E. Scalas and F. Mainardi, “Waiting-Times and Returns in High Frequency Financial Data: An Empirical Study,” Physica A, Vol. 314, No. 1-4, 2002, pp. 749-755. doi:10.1016/S0378-4371(02)01048-8
[8]  D. A. Benson, S. Wheatcraft and M. M. Meerschaert, “Application of a Fractional Advection Dispersion Equation,” Water Resource Research, Vol. 36, No. 6, 2000, pp. 1403-1412. doi:10.1029/2000WR900031
[9]  B. Baeumer, M. M. Meerschaert, D. A. Benson and S. W. Wheatcraft, “Subordinated Advection-Dispersion Equation for Contaminant Transport,” Water Resource Research, Vol. 37, No. 6, 2001, pp. 1543-1550. doi:10.1029/2000WR900409
[10]  D. A. Benson, R. Schumer, M. M. Meerschaert and S. W. Wheatcraft, “Fractional Dispersion, Lévy Motions, and the MADE Tracer Tests,” Transport in Porous Media, Vol. 42, No. 1-2, 2001, pp. 211-240. doi:10.1023/A:1006733002131
[11]  R. Schumer, D. A. Benson, M. M. Meerschaert and S. W. Wheatcraft, “Eulerian Derivation of the Fractional Advection-Dispersion Equation,” Journal of Contaminant Hydrology, Vol. 48, No. 1-2, 2001, pp. 69-88. doi:10.1016/S0169-7722(00)00170-4
[12]  R. Schumer, D. A. Benson, M. M. Meerschaert and B. Baeumer, “Multiscaling Fractional Advection-Dispersion Equations and Their Solutions,” Water Resource Research, Vol. 39, No. 1, 2003, pp. 1022-1032. doi:10.1029/2001WR001229
[13]  A. Carpinteri and F. Mainardi (Eds.), “Fractals and Fractional Calculus in Continuum Mechanics,” Springer- Verlag, Wien New York, 1997, pp. 291-348.
[14]  F. Mainardi and G. Pagnini, “The Wright Functions as Solutions of the Time Fractional Diffusion Equations,” Applied Mathematics and Computation, Vol. 141, No. 1, 2003, pp. 51-62. doi:10.1016/S0096-3003(02)00320-X
[15]  O. P. Agrawal, “Solution for a Fractional Diffusion-Wave Equation Defined in a Bounded Domain,” Nonlinear Dynamics, Vol. 29, No. 1-4, 2002, pp. 145-155. doi:10.1023/A:1016539022492
[16]  W. R. Schneider and W. Wyss, “Fractional Diffusion and Wave Equations,” Journal of Mathematical Physics, Vol. 30, No. 1, 1989, pp. 134-144. doi:10.1063/1.528578
[17]  M. M. Meerschaert, H. Scheffler and C. Tadjeran, “Finite Difference Methods for Two-Dimensional Fractional Dispersion Equation,” Journal of Computational Physics, Vol. 211, No. 1, 2006, pp. 249-261. doi:10.1016/
[18]  C. Tadjeran, M. M. Meerschaert and H. Scheffler, “Finite Difference Methods for Two-Dimensional Fractional Dispersion Equation,” Journal of Computational Physics, Vol. 213, No. 1, 2006, pp. 205-213. doi:10.1016/
[19]  G. Adomian, “An Analytical Solution of the Stochastic Navier-Stokes System,” Foundations of Physics, Vol. 21, No. 7, 1991, pp. 831-843. doi:10.1007/BF00733348
[20]  G. Adomian and R. Rach, “Linear and Nonlinear Schr?dinger Equations,” Foundations of Physics, Vol. 21, No. 8, 1991, pp. 983-991. doi:10.1007/BF00733220
[21]  G. Adomian, “Solution of Physical Problems by Decomposition,” Computers and Mathematics with Applications, Vol. 27, No. 9-10, 1994, pp. 145-154. doi:10.1016/0898-1221(94)90132-5
[22]  G. Adomian, “Solutions of Nonlinear PDE,” Applied Mathematics Letters, Vol. 11, No. 3, 1998, pp. 121-123. doi:10.1016/S0893-9659(98)00043-3
[23]  D. D. Ganji, M. Safari and R. Ghayor, “Application of He’s Variational Iteration Method and Adomian’s Decomposition Method to Sawada-Kotera-Ito Seventh- Order Equation,” Numerical Methods for Partial Differential Equations, Vol. 27, No. 4, 2011, pp. 887-897. doi:10.1002/num.20559
[24]  M. Safari, D. D. Ganji, M. Moslemi, “Application of He’s Variational Iteration Method and Adomian’s Decomposition Method to the Fractional KdV-Burgers- Kuramoto Equation,” Computers and Mathematics with Applications, Vol. 58, No. 11-12, 2009, pp. 2091-2097. doi:10.1016/j.camwa.2009.03.043
[25]  D. D. Ganji, E. M. M. Sadeghi and M. Safari, “Application of He’s Variational Iteration Method and Adomian’s Decomposition Method to Prochhammer Chree Equation,” International Journal of Modern Physics B, Vol. 23, No. 3, 2009, pp. 435-446. doi:10.1142/S0217979209049656
[26]  A. J. George and A. Chakrabarti, “The Adomian Method Applied to Some Extraordinary Differential Equations,” Applied Mathematics Letters, Vol. 8, No. 3, 1995, pp. 91-104. doi:10.1016/0893-9659(95)00036-P
[27]  N. T. Shawagfeh, “Analytical Approximate Solutions for Nonlinear Fractional Differential Equations,” Applied Mathematics and Computation, Vol. 131, No. 2, 2002, pp. 517-529. doi:10.1016/S0096-3003(01)00167-9
[28]  S. Saha Ray and R. K. Bera, “Analytical Solution of a Dynamic System Containing Fractional Derivative of Order One-Half by Adomian Decomposition Method,” Applied Mathematics and Computation, Vol. 167, No. 1, 2005, pp. 561-571.
[29]  I. Podlubny, “An Introduction to Fractional Derivatives, Fractional Differential Equations, Some Methods of Their Solution and Some of Their Applications,” Fractional Differential Equations, Mathematics in Science and Engineering, Vol. 198, Academic Press, San Diego, 1999.
[30]  K. B. Oldham and J. Spanier, “Fractional Calculus: Theory and Applications, Differentiation and Integration to Arbitrary Order,” Academic Press, Inc., New York- London, 1974, 234 Pages.


comments powered by Disqus

Contact Us


微信:OALib Journal